Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 81, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 19, 2016, 3:25 PM CDT for Dane County, Iowa County, Sauk County, Wisconsin. It was in force for 50 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2016, 3:25 PM CDT (20:25 UTC)
- Expired
- Sep 19, 2016, 4:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Dane County, WI, Iowa County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 108 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 3:25 PM CDT | HAIL 1 | 1 N Plain, WI | . |
| Sep 19, 4:00 PM CDT | HAIL 1 | 1 Wsw Middleton, WI | . |
| Sep 19, 4:05 PM CDT | HAIL 1.75 | 1 Sw Middleton, WI | 1.5-2 INCH DIAMETER HAIL...MAJORITY OF HAILSTONES WERE 1.75 INCHES IN DIAMETER. 1.08 INCHES OF RAIN IN 20 MINUTES. HAIL CAUSED DAMAGE TO CAR, HOME ROOF, SIDING AND WINDOW SCREENS. SIGNIF. TREE AND PLANT DAMAGE. 1 HOUR POWER OUTAGE. 2 INCH DIAMETER OR GREATER T |
| Sep 19, 4:06 PM CDT | HAIL 1 | Middleton, WI | REPORTED AT MIDDLETON POLICE STATION. |
| Sep 19, 4:10 PM CDT | HAIL 2 | 3 N Verona, WI | . |
| Sep 19, 4:11 PM CDT | HAIL 2 | 3 Ssw Middleton, WI | 2 INCH HAIL AT MIDDLETON JUNCTION. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352
WUUS53 KMKX 192025
SVRMKX
WIC025-049-111-192115-
/O.NEW.KMKX.SV.W.0081.160919T2025Z-160919T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT MON SEP 19 2016
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHEASTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 415 PM CDT
* AT 324 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF SPRING GREEN...OR 12 MILES WEST OF SAUK CITY...MOVING SOUTHEAST AT
50 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WESTERN MADISON...MIDDLETON...WAUNAKEE...VERONA...PRAIRIE DU SAC...SAUK
CITY...CROSS PLAINS...MAZOMANIE...SPRING GREEN...BLACK EARTH...DANE...
ARENA...PLAIN...LELAND...MARXVILLE AND PINE BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4320 9015 4337 9004 4329 8976 4323 8941
4298 8955
TIME...MOT...LOC 2024Z 305DEG 43KT 4328 8998
HAIL...1.75IN
WIND...60MPH
$$
MRC4 follow-up statements
441
WWUS53 KMKX 192037
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT MON SEP 19 2016
WIC025-049-111-192115-
/O.CON.KMKX.SV.W.0081.000000T0000Z-160919T2115Z/
IOWA WI-SAUK WI-DANE WI-
337 PM CDT MON SEP 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN IOWA...SOUTHEASTERN SAUK AND NORTHWESTERN DANE
COUNTIES...
AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAZOMANIE...OR
NEAR SAUK CITY...MOVING SOUTHEAST AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WESTERN MADISON...MIDDLETON...WAUNAKEE...VERONA...PRAIRIE DU SAC...
SAUK CITY...CROSS PLAINS...MAZOMANIE...SPRING GREEN...BLACK EARTH...
DANE...ARENA...MARXVILLE AND PINE BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4317 9008 4333 8992 4329 8976 4323 8941
4298 8955
TIME...MOT...LOC 2036Z 305DEG 43KT 4319 8981
HAIL...1.75IN
WIND...60MPH
$$
SPM964
WWUS53 KMKX 192048
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT MON SEP 19 2016
WIC111-192057-
/O.CAN.KMKX.SV.W.0081.000000T0000Z-160919T2115Z/
SAUK WI-
348 PM CDT MON SEP 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAUK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL WISCONSIN.
LAT...LON 4319 8992 4319 8990 4320 8985 4324 8980
4324 8977 4328 8971 4323 8941 4298 8955
4314 8998
TIME...MOT...LOC 2047Z 305DEG 43KT 4311 8966
$$
WIC025-049-192115-
/O.CON.KMKX.SV.W.0081.000000T0000Z-160919T2115Z/
IOWA WI-DANE WI-
348 PM CDT MON SEP 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN IOWA AND NORTHWESTERN DANE COUNTIES...
AT 347 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CROSS
PLAINS... OR 7 MILES WEST OF MIDDLETON...MOVING SOUTHEAST AT 50 MPH.
THIS STORM IS CAPABLE OF PRODUCING LARGE AND DAMAGING HAIL!
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WESTERN MADISON...MIDDLETON...WAUNAKEE...VERONA...SAUK CITY...CROSS
PLAINS...MAZOMANIE...BLACK EARTH...DANE...ARENA...PINE BLUFF AND
MARXVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4319 8992 4319 8990 4320 8985 4324 8980
4324 8977 4328 8971 4323 8941 4298 8955
4314 8998
TIME...MOT...LOC 2047Z 305DEG 43KT 4311 8966
HAIL...1.75IN
WIND...60MPH
$$
SPM570
WWUS53 KMKX 192057
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 PM CDT MON SEP 19 2016
WIC049-192106-
/O.CAN.KMKX.SV.W.0081.000000T0000Z-160919T2115Z/
IOWA WI-
357 PM CDT MON SEP 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IOWA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTH CENTRAL WISCONSIN.
LAT...LON 4318 8983 4320 8981 4322 8978 4323 8975
4324 8970 4318 8944 4298 8955 4308 8983
TIME...MOT...LOC 2056Z 305DEG 43KT 4304 8953
$$
WIC025-192115-
/O.CON.KMKX.SV.W.0081.000000T0000Z-160919T2115Z/
DANE WI-
357 PM CDT MON SEP 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN DANE COUNTY...
AT 356 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
VERONA...MOVING SOUTHEAST AT 50 MPH. THIS STORM IS LIKELY PRODUCING
DAMAGING HAIL!
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WESTERN MADISON...MIDDLETON...WAUNAKEE...VERONA...CROSS PLAINS...
MAZOMANIE...BLACK EARTH...PINE BLUFF AND MARXVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4318 8983 4320 8981 4322 8978 4323 8975
4324 8970 4318 8944 4298 8955 4308 8983
TIME...MOT...LOC 2056Z 305DEG 43KT 4304 8953
HAIL...2.00IN
WIND...60MPH
$$
SPM828
WWUS53 KMKX 192106
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 PM CDT MON SEP 19 2016
WIC025-192115-
/O.CON.KMKX.SV.W.0081.000000T0000Z-160919T2115Z/
DANE WI-
406 PM CDT MON SEP 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WEST CENTRAL DANE COUNTY...
AT 406 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FITCHBURG...
MOVING SOUTHEAST AT 50 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WESTERN MADISON...MIDDLETON...VERONA...CROSS PLAINS AND PINE BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4306 8972 4309 8970 4314 8968 4317 8959
4317 8951 4316 8945 4298 8955 4303 8970
TIME...MOT...LOC 2106Z 305DEG 43KT 4297 8939
HAIL...2.00IN
WIND...60MPH
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 10:29 AM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Sep 19, 10:29 AM CDT, 4 hours 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1029 AM CDT MON SEP 19 2016 .UPDATE... Not much has changed with the expected storms later today. Moisture/instability will continue to increase into the afternoon as a shortwave approaches. Plenty of sunshine so far this morning to heat things up. Latest mesoscale models have storms firing in the northwest forecast area by around 3 pm, reaching the southeast 5-6 pm. May see trailing convection lingering into the evening hours, not exiting the southeast until 10 or 11. Given the timing of the best instability, seems the highest severe threat will be from the time the storms fire this afternoon through late afternoon or early evening. && .AVIATION/18Z TAFS/... Thunderstorms are expected to develop this afternoon as a shortwave moves through the forecast area. Some of the storms could be strong to severe. Could see some lower visibilities with the storms this afternoon and evening. Otherwise, VFR conditions are expected through Tuesday as high pressure quickly builds in behind the trough. && .MARINE... A Small Craft Advisory is in effect until 6 pm for gusty swly winds ahead of an approaching cold front. Light winds are expected during and after the frontal passage this evening and into the overnight. && .PREV DISCUSSION... /Issued 347 AM CDT MON SEP 19 2016/ TODAY AND TONIGHT...Forecast Confidence Is Medium. Showers and thunderstorms across central Lake Superior and U.P. of MI. This is on the northern end of narrow instability channel ahead of cold front, extending from the Arrowhead region of MN southwest to near FSD. This is in a region of focused 700-850 mb warm advection and differential CVA, with a strong vort max rotating through the base of a negatively-tilted short wave trough. Instability axis shifts southeast into forecast area this afternoon, with 850 mb thermal ridge nosing into srn WI on relatively weak 20 to 25 knot southwesterly flow. Shear increases with veering and strengthening winds above. Above normal high temperatures in the upper 70s to lower 80s help to mix out the cap around 850 mb. Forecast 0-6 km bulk shear values climb to 35-40 knots, as the cap breaks by mid-late afternoon, with steep mid-level lapse rates producing 1500-2000 Joules/kg of CAPE. All are supportive of organized, severe convection. SPC has included most of the southern half of the CWA in a Slight Risk...with the rest in a Marginal Risk for severe thunderstorms. Hail and damaging winds will be the main threat, but 0-1 km shear of 25 knots brings potential for a tornado, with SPC putting a 5 percent probability in the Slight Risk area. Showers and thunderstorms will settle southeast with the cold front late this evening and overnight, with cold air advection on northwest winds dropping lows into the 50s. TUESDAY THROUGH WEDNESDAY NIGHT...Forecast Confidence Is Medium. Models are in decent agreement with high pressure sliding slowly east of the area Tuesday into Tuesday evening. The influence of the high should keep quiet weather across the area. Warm temperatures are expected to continue, with highs in the upper 70s to around 80 inland. Onshore winds should keep highs near Lake Michigan cooler Tuesday. A more active period of weather is then depicted by the models for later Tuesday night into the end of the week. Lee cyclogenesis over the central high Plains develops Tuesday night into Wednesday night, with a quasi-stationary front extending northeast from the low into far southern Minnesota and central Wisconsin. The front sags slowly southward into or just south of the area, depending on the model solution. The upward vertical motion with the frontogenesis with the front is modest at best. There is some focused warm air advection later Tuesday night into Wednesday across the area. The main low level jet nose remains west of the area later Tuesday night into Wednesday morning, with the nose trying to lean over into central Wisconsin Wednesday afternoon. It remains focused to the north and east of there Wednesday night. In addition, there is some consensus of a 500 mb vorticity maximum crossing the area Wednesday into Wednesday night. All in all, look for on and off chances for showers and thunderstorms during the late Tuesday night into Wednesday night period. The best chances seem to be Wednesday into Wednesday night in northern portions of the area. There is a good amount of mean layer CAPE during this time, with 0 to 6 km bulk shear values in the 20 to 30 knot range. SPC marginal severe risk seems reasonable for Wednesday into Wednesday night. Rising precipitable water values, and parallel orientation of surface front to mid level flow, suggests some heavy rainfall would be possible as well. Warm and humid conditions are expected Tuesday night into Wednesday night. THURSDAY THROUGH SUNDAY...Forecast Confidence Is Medium. ECMWF and GFS are showing the surface front sagging slowly south of the area Thursday into Friday, with easterly winds developing over the area and lingering into the upcoming weekend. Given the close proximity of the surface front, with passing 500 mb vorticity maxima Thursday, continued PoPs for Thursday into Friday. Mainly tall skinny mean layer CAPE with weak deep layer bulk shear is depicted by the GFS during this time. This would limit any severe risk. High precipitable water and other favorable index values, with the surface boundary parallel to the mid level flow, suggests heavy rainfall may continue to be an issue into Friday. Too early to tell at this point about the heavy rainfall potential this far out. Still something to watch for. Warm and humid conditions should remain Thursday into Friday. Continued PoPs into the weekend, though models differ quite a bit with timing of cold front into the region Sunday and Monday. AVIATION/12Z TAFS/... Will continue to carry low-level wind shear at KMSN until daytime warming mixes out low-level inversion around 14Z. VFR conditions with gusty southwest winds up to 20 knots expected from mid-morning to mid-afternoon. Showers and thunderstorms develop later this afternoon and evening, along an approaching cold front. There is an increasing potential for severe thunderstorms, with hail and damaging wind gusts from mid-late afternoon through the mid-evening hours. Expecting MVFR cigs and vsbys with the storms, which will exit the far southeast with the front between 09Z and 12Z Tuesday. MARINE... Still looking for gusty southwest winds ahead of the cold front, though possibly not as robust as earlier runs, with model soundings showing mixing just getting into 23-25 knot winds within 2k ft of the surface. Steep low-level lapse rates will allow enough downward momentum transfer for gusts of 22 to 25 knots from mid-morning through mid-afternoon to keep Small Craft Advisory going. Winds turn northwest behind the front tonight, and north on Tuesday, but speeds low enough to keep both winds and waves below Small Craft Advisory criteria. && .MKX Watches/Warnings/Advisories... WI...None. LM...SMALL CRAFT ADVISORY until 6 PM CDT this evening for LMZ643>646. && UPDATE...DDV/Gehring TODAY/TONIGHT AND AVIATION/MARINE...REM Tuesday THROUGH Sunday...Wood
Hazardous weather outlook, Sep 19, 3:15 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT MON SEP 19 2016 WIZ046-047-051-052-056>060-062>072-202015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 315 PM CDT MON SEP 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR MUCH OF SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS IS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THUNDERSTORMS WILL BECOME LIKELY AT TIMES FROM TUESDAY NIGHT THROUGH THURSDAY DUE TO A FRONT STALLING OVER THE AREA. HEAVY RAINFALL IS POSSIBLE MAINLY NORTH OF MADISON. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED INTO THE EARLY EVENING. LMZ643>646-202015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 315 PM CDT MON SEP 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FROM PORT WASHINGTON TO WINTHROP HARBOR ILLINOIS UNTIL 8 PM. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING DUE TO BREEZY SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE ARE CHANCES FOR THUNDERSTORMS AT TIMES FROM WEDNESDAY THROUGH MONDAY DUE TO A STATIONARY FRONT. WWW.WEATHER.GOV/MKX MG
In the hours before
Special weather statement, Sep 19, 1:15 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
115 PM CDT MON SEP 19 2016
WIZ051-058-059-191845-
FOND DU LAC-WASHINGTON-DODGE-
115 PM CDT MON SEP 19 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOND DU LAC AREA...
AT 113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OAKFIELD...OR
NEAR NORTH FOND DU LAC...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FOND DU LAC...WAUPUN...NORTH FOND DU LAC...LOMIRA...CAMPBELLSPORT...
OAKFIELD...BRANDON...TAYCHEEDAH...ASHFORD...LAMARTINE...BYRON...
FOX LAKE...MOUNT CALVARY...BROWNSVILLE...KEKOSKEE AND PEEBLES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4354 8816 4352 8898 4363 8898 4363 8889
4372 8888 4394 8819 4394 8816
TIME...MOT...LOC 1813Z 258DEG 37KT 4376 8856
MRCSpecial weather statement, Sep 19, 1:40 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 140 PM CDT MON SEP 19 2016 WIZ063-191930- DANE- 140 PM CDT MON SEP 19 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DANE COUNTY... AT 140 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER VERONA...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...VERONA... OREGON...MCFARLAND...MONONA...COTTAGE GROVE...DEERFIELD... SHOREWOOD HILLS...MAPLE BLUFF...UTICA...UW-MADISON... CAMP RANDALL STADIUM...PAOLI...PINE BLUFF AND HENRY VILAS ZOO. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4289 8960 4306 8966 4322 8915 4292 8904 TIME...MOT...LOC 1840Z 257DEG 18KT 4299 8956 SPM
Special weather statement, Sep 19, 1:47 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
147 PM CDT MON SEP 19 2016
WIZ051-052-058-191915-
SHEBOYGAN-FOND DU LAC-DODGE-
147 PM CDT MON SEP 19 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHEBOYGAN AND
SOUTHEASTERN FOND DU LAC COUNTIES...
AT 146 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR LOMIRA...OR
8 MILES SOUTH OF FOND DU LAC...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...LOMIRA...CAMPBELLSPORT...RANDOM LAKE...ELKHART LAKE...
ASHFORD...BYRON...GREENBUSH...EDEN...CASCADE...BROWNSVILLE...ADELL...
WALDO...ST. CLOUD...GLENBEULAH...BATAVIA...WAUCOUSTA...BEECHWOOD...
DUNDEE AND SILVER CREEK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4355 8792 4359 8850 4369 8850 4377 8832
4389 8796 4389 8794
TIME...MOT...LOC 1846Z 261DEG 35KT 4367 8840
MRCSpecial weather statement, Sep 19, 2:20 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
220 PM CDT MON SEP 19 2016
WIZ052-059-060-066-192000-
MILWAUKEE-SHEBOYGAN-OZAUKEE-WASHINGTON-
220 PM CDT MON SEP 19 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...SHEBOYGAN
AND OZAUKEE COUNTIES...
AT 219 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR KEWASKUM...
MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SHEBOYGAN...WEST BEND...MEQUON...HARTFORD...GRAFTON...CEDARBURG...
PORT WASHINGTON...PLYMOUTH...SHEBOYGAN FALLS...JACKSON...SLINGER...
SAUKVILLE...KEWASKUM...THIENSVILLE...HOWARDS GROVE...OOSTBURG...
BELGIUM...FREDONIA...KOHLER AND CEDAR GROVE.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN ARE OCCURRING WITH
THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4366 8772 4356 8779 4346 8780 4337 8788
4326 8791 4321 8790 4320 8842 4337 8842
4337 8840 4343 8840 4354 8832 4354 8816
4366 8816 4386 8773 4378 8771
TIME...MOT...LOC 1919Z 263DEG 32KT 4355 8815
MRCSpecial weather statement, Sep 19, 2:38 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
238 PM CDT MON SEP 19 2016
WIZ056-057-192030-
SAUK-COLUMBIA-
238 PM CDT MON SEP 19 2016
...A STRONG THUNDERSTORM WILL AFFECT SAUK AND NORTHWESTERN COLUMBIA
COUNTIES...
AT 237 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF LA FARGE...OR 19 MILES EAST OF VIROQUA...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...WISCONSIN DELLS...
LAKE WISCONSIN...LAKE DELTON...SPRING GREEN...WEST BARABOO...PLAIN...
NORTH FREEDOM...MERRIMAC...LA VALLE...ROCK SPRINGS...LOGANVILLE...
IRONTON...LIME RIDGE...LELAND...HILL POINT AND DEVILS LAKE ST PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4364 8962 4357 8966 4356 8960 4338 8960
4336 8965 4336 8967 4331 8973 4327 8972
4324 8977 4324 8980 4320 8985 4319 8990
4320 9000 4315 9005 4316 9009 4316 9018
4355 9019 4356 9031 4364 9031
TIME...MOT...LOC 1937Z 280DEG 55KT 4362 9050
SPMSpecial weather statement, Sep 19, 3:17 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT MON SEP 19 2016
WIZ046-047-057-192100-
GREEN LAKE-COLUMBIA-MARQUETTE-
317 PM CDT MON SEP 19 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COLUMBIA...GREEN LAKE
AND MARQUETTE COUNTIES...
AT 316 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WISCONSIN
DELLS...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PORTAGE...WISCONSIN DELLS...LAKE DELTON...PARDEEVILLE...MONTELLO...
MARKESAN...WESTFIELD...PRINCETON...GREEN LAKE...CAMBRIA...PACKWAUKEE...
MANCHESTER...WYOCENA...OXFORD...ENDEAVOR...FRIESLAND...KINGSTON...
MARQUETTE...BRIGGSVILLE AND GLEN OAK.
LAT...LON 4363 8889 4363 8901 4345 8901 4355 8959
4356 8961 4357 8973 4360 8972 4361 8978
4364 8978 4364 8960 4388 8960 4389 8889
TIME...MOT...LOC 2016Z 277DEG 42KT 4366 8974
MRCThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 1:15 PM CDT | Special Weather Statement | MKX | Fond du Lac | 30 min |
| Sep 19, 1:40 PM CDT | Special Weather Statement | MKX | Dane | 50 min |
| Sep 19, 1:47 PM CDT | Special Weather Statement | MKX | Fond du Lac | 28 min |
| Sep 19, 1:56 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 34 min |
| Sep 19, 2:02 PM CDT | Special Marine Warning | MKX | 58 min | |
| Sep 19, 2:20 PM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan, Washington | 40 min |
| Sep 19, 2:38 PM CDT | Special Weather Statement | MKX | Sauk | 52 min |
| Sep 19, 2:52 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 38 min |
| Sep 19, 3:17 PM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 43 min |
| Sep 19, 3:40 PM CDT | Special Weather Statement | MKX | Lafayette | 65 min |
| Sep 19, 3:56 PM CDT | Special Weather Statement | MKX | Dodge | 34 min |
| Sep 19, 4:01 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 44 min |
| Sep 19, 4:38 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 32 min |
| Sep 19, 4:42 PM CDT | Special Weather Statement | MKX | Green | 63 min |
| Sep 19, 5:16 PM CDT | Special Weather Statement | MKX | Rock, Walworth | 44 min |
| Sep 19, 5:41 PM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 34 min |
| Sep 19, 6:26 PM CDT | Special Weather Statement | MKX | Lafayette | 34 min |
| Sep 19, 6:58 PM CDT | Special Weather Statement | MKX | Lafayette | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.